ADVERTISEMENT

Q. I have a small red rash on my chest. How can it be treated?

Answered by
Dr. Sampada Avinash Thakare
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 29, 2017

Hello doctor,

I have had a rash on my right chest for five months. I asked many doctors but no one can say excatly what it is. It is a red small rash without symptoms. I did try some stuff like hydrocortisone 1% cream for two weeks and an antifungal medicine for two weeks but nothing happened. Then more than a week ago, I did go to the doctor and he prescribed Fusidic Acid and betamethasone 20mg/g plus 1mg/g cream. I have taken this for one week and three days with one day pause. I have attached few pictures before and after the treatment and the medicines seem to work very well. I want to know should I continue until the symptoms have totally gone or should I use it only once a day instead of twice a day? What is the best option without side effects and long-term complications? If I have to stop these medicines, should I start using hydrocortisone 1% cream? I have read on the internet that the cream might damage my eyes. Is it true? After I take a shower, is it safe to touch the affected area? Should I be careful when I wash my hair or face after touching the affected area? What can I do to make sure this does not come back after it has gone.

#

Hello,

Welcome to icliniq.com.

I have reviewed the clinical photographs attached (attachment removed to protect patient identity).

  • There is an asymptomatic rash. The probable diagnosis can be miliaria with eczematization or fungal infection or pityriasis rosea.
  • Since you have applied antifungal and steroid creams in the past, the clinical picture can get modified. At present, the rash has resolved.
  • I suggest you apply antibacterial and steroid combination cream, Fusidic Acid and Betamethasone once daily for another week and then stop. There is no need to apply the hydrocortisone based cream. There is no need of using steroid based creams for prolonged periods as it can lead to side effects.
  • There can be thinning of the skin, telangiectasia, atrophy of the skin, and acneiform eruptions.
  • A steroid-based cream should not be applied around the eyes as it can lead to glaucoma. Since you are applying this cream over your chest, there is no risk of side effects to organs or eyes.
  • There is no risk if you touch the area while showering and accidentally touch the eye with the same hand after seven to eight hours.
  • If this rash reoccurs then I would advise you get a skin biopsy done for the same.
  • Applying the steroid-based cream is not a solution always.

Regards.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Are body pain, headache and skin rashes symptoms of dengue?

.. the condition better I need to know the following things. Where is the pain? Does she have generalized body pain or any joint pain? Please specify. What is the location of a headache, either forehead or back of the head? How does it improve and w...   Read full

Superficial Fungal Infections

However, immunocompromised individuals must be careful about them entering the bloodstream and causing severe systemic infections ...   Read full

I am suffering from eczema. There is redness in my cheeks. Using corticosteroid cream. Are there any side effects in using it?

Thank you doctor, I have discussed with you everything from the beginning. Kindly suggest the treatment of which doctor you think is better? Should I prefer the idea of laparoscopic ovarian drilling and then hysteroscopy for submucosal fibroid or t...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.